MAUDE Adverse Event Report: BD (SUZHOU) BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH Y ADAPTER; INTRAVASCULAR CATHETER

BD (SUZHOU) BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH Y ADAPTER; INTRAVASCULAR CATHETER
Model Number 383346
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd saf-t-intima¿ safety system with y adapter experienced leakage at the catheter and hub junction.The following information was provided by the initial reporter: we used the device as a return line catheter to a patient during a peripheral access apheresis procedure.The flow rate was about 30ml/min (which includes the ¿return¿ blood flow from the apheresis machine plus a calcium gluconate infusion, which was connected to the additional port on the catheter).The issue was discovered when the patient raised his arm to show that there was blood running down his arm and the dressing to secure the iv site was saturated.The apheresis collection procedure was paused and the site was undressed and cleaned to assess where the blood was coming from.The catheter itself was in place and was not leaking from the venipuncture site but was noted trickling where the catheter connects to the wings.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for evalution? yes.D.9.Returned to manufacturer on: 04-oct-2022 h.6.Investigation summary: in response to the event reported a device history review was conducted for lot number 1041999.Our records show that this is the only instance of this issue occurring in this production batch.According to the sampling plan applied for product performance, this lot was accepted and released without defects being noted during the final assembly or visual inspections.A sample was submitted to aid in our investigation , unfortunately due to the current customs law in china, used medical devices cannot be imported to the facility of manufacture.To mitigate the affect this has on our investigation, high resolution magnified photographs were taken of the device and submitted to our engineers for review.Our engineers were not able to identify any characteristic damage or deformities on the surface of the device that would contributed to the reported leakage.Additionally, functional testing was performed on the retention samples for the affected lot.Test results indicate that the retained devices were free of any nonconformance and operated within product parameters.Unfortunately without the ability to observe or replicate the reported non-conformance our quality engineers were unable to determine the root cause for this complaint.Complaints received for this product and condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD SAF-T-INTIMA¿ SAFETY SYSTEM WITH Y ADAPTER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer (Section G)
BD (SUZHOU)
no. 5 baiyu road
suzhou industrial park
suzhou
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15620747
Report Number3014704491-2022-00489
Device Sequence Number5978951
Product Code FOZ
UDI-Device Identifier30382903833468
UDI-Public30382903833468
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Model Number383346
Device Catalogue Number383346
Device Lot Number1041999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date10/17/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown